MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C-FBSS-100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a fanelli laparoscopic endobiliary stent deployed into the bile duct and broke into multiple pieces.The patient was scheduled to have a post placement endoscopic retrograde cholangio-pancreatography (ercp) procedure, but will now have it sooner to retrieve stent fragments.Additional information with regards to the patient and event has been requested but not provided by the customer.
 
Event or Problem Description
Additional information was provided from the facility.The device was introduced into the common bile duct, however, the doctor was unsure if proper placement was achieved.The device was withdrawn by pulling back completely and part of the stent remained in the patient and the another part remained within the mechanism.The patient had a scheduled ercp; therefore, this was not an additional procedure nor did it require one.The patient currently has shown no complications and fragments are being sent to cook medical for evaluation.The device was not exposed to natural light and kept in a storage room with standard fluro tube lighting systems.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Correction: device is available for evaluation but has not yet been received by the manufacturer additional information: this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Concomitant medical products - other products used during the procedure: wire guide supplied with fanelli.Device evaluation the reported used device was returned to cook inc.For evaluation.A physical examination of the device showed biomatter present on the wire guide, stent, and outer sheath.The stent fractured into four separate pieces.Various portions of the stent are missing in between these fractured pieces, including the most distal section of the stent and the areas where the flanges connect to the body.The most proximal segment of the stent is jammed in the outer sheath.Two small fragments which appear to be pieces of the flanges were also returned.Lengths could not be measured to specification due to the damage and missing areas.All outer diameters were measured to be within specifications.Investigation a document-based investigation reviewed the following: instructions for use, quality control , device specifications, manufacturing instructions, complaint history and the device history record.Review of the device master record has shown that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record of the finished product shows no relevant nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Conclusion based on the information provided and the results of our investigation, a definitive conclusion was able to be made.The instructions for use (ifu) packaged with this device states to store the device in a dark, dry, cool place, avoiding extended exposure to light.The customer provided photos of the storage room, and the devices appear to be stored under direct exposure to light.Thus, use error was found to be the main contributing cause of failure.Measures have been initiated to address this failure mode.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7899023
Report Number1820334-2018-02740
Device Sequence Number169257
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)180910(10)6194909
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2018
Device Catalogue NumberC-FBSS-100
Device Lot Number6194909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer09/25/2018
11/20/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/24/2018
12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR